Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Orange wax like floating after passing stools. What could it be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 193 Questions
Hi passing stool had gas n was orange wax like floating in the toilet! I'm not feeling very well all day, hot flushes during day as well. What could it be?
Posted Sun, 17 Nov 2013 in Digestion and Bowels
Answered by Dr. Rogers Nditanchou 42 minutes later
Brief Answer:
Clinica, evaluation, stool exam, oral rehydration

Detailed Answer:
Hi and thanks for the query,

It is important to know exactly what you ate and where you ate. This could partly explain the symptoms. Knowing if this has been going on before or if its the first time is also important.
If it is the first time, it is more likely that it should be coming from a specific food type that you took, or you ate something your system is not acquainted to or your body reacts to. Presence of fever, accompanied by abdominal pain with frequent stools could be an indication of food poisoning.

This is however common with foods like salads and egg containing foods.

In case you are having very frequent stools, it would be important to drink sufficient amounts of Oral Rehydration Solution and take a drug to stop the diarrhea (Loperamide). If it is not the case, a clinical review by your doctor would be welcome. A stool examination and culture are important to be done in this case. Note if anyone around you has presented similar complains. In case someone has, this could strengthen suspicion of food poisoning or an acute infectious process.

Hope this helps. Feel free asking follow up questions through this medium in case you have specific concerns. I shall be glad to contribute to your health. Kind regards.

DR Rogers
Above answer was peer-reviewed by
Follow-up: Orange wax like floating after passing stools. What could it be? 32 minutes later
This is the first time I've had this, not frequent stools either! My partner has eating same as me all weekend and has not got any symptoms! What foods could cause the orange waxy floating stuff??
Answered by Dr. Rogers Nditanchou 1 hour later
Brief Answer:
No woories, stool exam.

Detailed Answer:
Hi and thanks for the update,

A wide number of foods could change the color of stool. iron containing foods turn stool black. It is a serious condition when stool color is either red or black for this could indicate a possibility of bleeding at intestinal level.

It is not rare to experience colored stool as you describe. Stool color is affected by the amount of bile secreted and effectiveness of digestion.

The fact that you have not been feeling well is important to be considered. The changes in stool color might therefore not be arising exclusively from food. It might be important to know if you have any fever or not, or experience any abdominal pain. A gastrointestinal infection or abnormality could explain these changes.

I would however suggest you observe watchfully and in case these symptoms persist, you consult your doctor. An in depth clinical review and stool examination and culture, might be needed in that case. I do not however think its any reason to panic Be calm and kind regards as I wish you the best of health.

Kind regards

Dr Rogers
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor